Journal of the Mathematical Society of Japan

Hardy's inequalities for Hermite and Laguerre expansions revisited

Yuichi KANJIN

Full-text: Open access

Abstract

We show that Hardy's inequalities for Laguerre expansions hold on the space $L^1(0,\infty)$ when the Laguerre parameters $\alpha$ are positive, and we prove that although the inequality holds on the real Hardy space $H^1(0,\infty)$ if $\alpha= 0$, it does not hold on $L^1(0,\infty)$. Further, Hardy's inequality for Hermite expansion is established on $L^1(0,\infty)$.

Article information

Source
J. Math. Soc. Japan Volume 63, Number 3 (2011), 753-767.

Dates
First available in Project Euclid: 1 August 2011

Permanent link to this document
http://projecteuclid.org/euclid.jmsj/1312203797

Digital Object Identifier
doi:10.2969/jmsj/06330753

Zentralblatt MATH identifier
05950718

Mathematical Reviews number (MathSciNet)
MR2836741

Subjects
Primary: 42C10: Fourier series in special orthogonal functions (Legendre polynomials, Walsh functions, etc.)
Secondary: 42B30: $H^p$-spaces 33C45: Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.) [See also 42C05 for general orthogonal polynomials and functions]

Keywords
Hardy's inequality Hermite expansion Laguerre expansion

Citation

KANJIN, Yuichi. Hardy's inequalities for Hermite and Laguerre expansions revisited. J. Math. Soc. Japan 63 (2011), no. 3, 753--767. doi:10.2969/jmsj/06330753. http://projecteuclid.org/euclid.jmsj/1312203797.


Export citation

References

  • R. Askey and S. Wainger, Mean convergence of expansions in Laguerre and Hermite series, Amer. J. Math., 87 (1965), 695–708.
  • J. J. Betancor and L. Rodríguez-Mesa, On Hankel transformation, convolution operators and multipliers on Hardy type spaces, J. Math. Soc. Japan, 53 (2001), 687–709.
  • R. Balasubramanian and R. Radha, Hardy-type inequalities for Hermite expansions, J. Inequal. Pure Appl. Math., 6 (2005), No.,1, Article 12, 4pp. (electronic).
  • L. Colzani and G. Travaglini, Hardy-Lorentz spaces and expansions in eigenfunctions of the Laplace-Beltrami operator on compact manifolds, Colloq. Math., 58 (1990), 305–315.
  • J. García-Cuerva and J. L. Rubio de Francia, Weighted Norm Inequalities and Related Topics, North-Holland, Amsterdam, 1985.
  • J. J. Guadalupe and V. I. Kolyada, A transplantation theorem for ultraspherical polynomials at critical index, Studia Math., 147 (2001), 51–72.
  • Y. Kanjin, Hardy's inequalities for Hermite and Laguerre expansions, Bull. London Math. Soc., 29 (1997), 331–337.
  • Y. Kanjin and E. Sato, The Hardy-Littlewood theorem on fractional integration for Laguerre series, Proc. Amer. Math. Soc., 123 (1995), 2165–2171.
  • Y. Kanjin and K. Sato, Hardy's inequality for Jacobi expansions, Math. Inequal. Appl., 7 (2004), 551–555.
  • B. Muckenhoupt, Mean convergence of Hermite and Laguerre series. II, Trans. Amer. Math. Soc., 147 (1970), 433–460.
  • R. Radha and S. Thangavelu, Hardy's inequalities for Hermite and Laguerre expansions, Proc. Amer. Math. Soc., 132 (2004), 3525–3536.
  • K. Sato, Paley's inequality and Hardy's inequality for the Fourier-Bessel expansions, J. Nonlinear Covex Anal., 6 (2005), 441–451.
  • G. Szegö, Orthogonal Polynomials, Amer. Math. Soc. Colloquium Publ. XXIII (4th edn, Amer. Math. Soc., Providence, RI, 1975).
  • S. Thangavelu, On regularity of twisted spherical means and special Hermite expansions, Proc. Indian Acad. Sci. Math. Sci., 103 (1993), 303–320.
  • S. Thangavelu, Lectures on Hermite and Laguerre expansions, Math. Notes No.,42, Princeton Univ. Press, Princeton, New Jersey 1993.